MAUDE Adverse Event Report: EBI, LLC. SPF-XL IIB IMPLANTABLE SPINAL FUSION STIMULATOR; SPF-XL IIB 2/DW

EBI, LLC. SPF-XL IIB IMPLANTABLE SPINAL FUSION STIMULATOR; SPF-XL IIB 2/DW
Model Number 10-1335W
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced severe pain with the zimmer biomet spf xl iib 2/dw implant, and the mri performed by grossman imaging center.The spf xl iib 2/dw was implanted in a lumbar surgery in 2017 by (b)(6).The summer of 2021 the patient visited (b)(6) for an mri prior to implant removal surgery.It was stated that "zimmer biomet negligently evaluated the safety of the bone stimulator and had insufficient data to justify the spf xl iib 2/dw bone stimulator being labels as conditionally safe, especially once more powerful mris began to be commonly used.Further, defendant zimmer biomet negligently designed the bone stimulator such that its electrical conductivity was greater than represented in its warnings and marketing materials." limas, a patient with a back condition, was scanned by a technician about the presence of a bone stimulator.The imaging center was informed about this and a c-t study had been done at (b)(6) two weeks earlier.Limas was prepared for the mri, but after the exam, he began screaming in pain and was asked to sit quietly.The technician instructed him to take pain medication from defendant arche the following day and to retry the mri two days later.Limas felt better after resting at the imaging center and left, but his back pain worsened.The mri machine was activated, and limas experienced the worst pain he had ever experienced.He was terrified and crying, and his back and legs burned.He was discharged from the imaging center.Over the next few weeks, limas experienced increasingly severe pain in his legs, weaker legs, and incontinence.He did not associate his deteriorating condition with the mri, as he had had an mri prior to his 2017 surgery and did not have any problems with it.No additional information has been reported at this time.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow up report will be sent.
 
Additional Manufacturer Narrative
Corrections in b4: date of the report, d3: manufacturer, d1: brand name, d2a: device common name, d4: model number, expiration date, g1: contact office, g6: type of report, h2, h8, h5: labeled for single use.This follow-up report is being submitted to relay additional and corrected information.The device was not returned to highridge medical for evaluation.The reported event was unable to be confirmed due to limited information received from the customer.The device history record was reviewed, and no discrepancies related to the reported event were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Highridge medical will continue to monitor for trend.
 
Event or Problem Description
It was reported that the patient experienced severe pain with the zimmer biomet spf xl iib 2/dw implant, and the mri performed by grossman imaging center.The spf xl iib 2/dw was implanted in a lumbar surgery in 2017 by artulo aroche jr, do.The summer of 2021 the patient visited grossman imaging center for an mri prior to implant removal surgery.It was stated that "zimmer biomet negligently evaluated the safety of the bone stimulator and had insufficient data to justify the spf xl iib 2/dw bone stimulator being labels as conditionally safe, especially once more powerful mris began to be commonly used.Further, defendant zimmer biomet negligently designed the bone stimulator such that its electrical conductivity was greater than represented in its warnings and marketing materials." limas, a patient with a back condition, was scanned by a technician about the presence of a bone stimulator.The imaging center was informed about this and a c-t study had been done at grossman's two weeks earlier.Limas was prepared for the mri, but after the exam, he began screaming in pain and was asked to sit quietly.The technician instructed him to take pain medication from defendant arche the following day and to retry the mri two days later.Limas felt better after resting at the imaging center and left, but his back pain worsened.The mri machine was activated, and limas experienced the worst pain he had ever experienced.He was terrified and crying, and his back and legs burned.He was discharged from the imaging center.Over the next few weeks, limas experienced increasingly severe pain in his legs, weaker legs, and incontinence.He did not associate his deteriorating condition with the mri, as he had had an mri prior to his 2017 surgery and did not have any problems with it.No additional information has been reported at this time.The spf-xl iib 2/dw was not returned for further evaluation.

Brand Name
SPF-XL IIB IMPLANTABLE SPINAL FUSION STIMULATOR
Common Device Name
SPF-XL IIB 2/DW
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer Contact
stephanie smith
1 gatehall dr
suite 303
parsippany, NJ 07054
9732999300
MDR Report Key18938236
Report Number0002242816-2024-00036
Device Sequence Number12523227
Product Code LOE
UDI-Device Identifier00812301020096
UDI-Public00812301020096
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date07/20/2018
Device Model Number10-1335W
Device Catalogue Number10-1335W
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic